Citation: mr. mustard . "Maybe I Had Too Much Too Fast: An Experience with Cocaine & Heroin (exp112970)". Erowid.org. Aug 18, 2020. erowid.org/exp/112970
Because opiate use can lead to significant tolerance (requiring higher doses for the same effects), the dose used by a first time user is significantly smaller than that used by a regular user. It can be extremely dangerous to choose ones dose on the basis of the amount taken by someone else. Overdoses of opiates can be fatal.]
I've been using pretty much any substance I could get my hands on since I was about 14, and an active IV user of cocaine and heroin for several years, so I'm no stranger to the situations people with our 'hobby' sometimes find themselves in. I use probably .5-2 grams of heroin daily - every day - and ~.5 grams of coke, give or take, maybe 2-4 times a week, depending.
I use probably .5-2 grams of heroin daily - every day - and ~.5 grams of coke, give or take, maybe 2-4 times a week, depending.
On the night of the incident in question, I'd done about a gram of H over the course of the day, between about 4 PM & 8 PM. At about 8:15 my roommate returned from work with a .5 of H, as well as a .5 of coke. Now this stuff is good, like after almost every shot there's a point where I think 'oh shit, I really did it this time, I OD'd' kinda good. So I do somewhere between 2 & 4 shots, have my 'oh shit!' moments, recover, and do what I do when I'm geeked up. At some point I throw another shot of boy in the mix, but somewhere along the way I decide I'm gonna finish this bag of girl. So I do another shot (I actually took a little out of the spoon before I mixed it, because I thought it might be too much), and it's all good.
Now, for some reason I usually end up with a tiny shot left at the end, which after doin the better part of a .5 isnt very effective; but that's not the case tonight. It doesnt look all that big either though, so I dump the big and get to it. It's now about 4 am, and I'm about to do my 5th shot, finishing off the .5 gram that I started at about 8:30 pm. As I mentioned I'd done about a gram of H before, but only 1 shot during the cocaine interim, which was maybe a .15/.2 gram. Basically it's been all girl. So I mix it up, hit it, and the familiar taste/feeling/throbbing hits me. I wash out my rig, clean myself up, and go into my bedroom.
As I said this shit hits hard, always, so what I was feeling was intense, but not unexpected. A little dizziness, lightheadedness, some darkness on the periphery of my vision, and of course a ridiculous pulse. I try my best to ignore it, and play my guitar (which is truly awesome on coke). I succeed for maybe 3 minutes, but rather than dissipating the drug's effects are getting stronger. I'm real dizzy now, my heart is going crazy, and I'm burning up; so I stumble out the back door to where my roommate is having a smoke. I keep walking though, taking deep breaths and fighting whatever it is that's going on in me because it feel like I'm right on the brink of blacking out, or having a stroke, or some sort of seizure. I'm not sure what, but I've never felt so close to having the drugs overtake me. I've felt them try many times, but I usually feel like as long as I focus, keep it together, and dont panic, I'm in control. Not this time. I did not feel like I was in control. I was using every trick in the book to slow my heart and relax my mind, but I just kept getting 'higher', I guess.
After a few minutes my roommate went inside, and I followed him in. At that point I had no idea what was going to happen, so I just told him he might have to take me to the hospital, because I don't know what's going on. By now I'm having trouble seeing, I'm shaking badly, sweating profusely, and am afraid to move my head because of the dizziness and nausea. He assured me I'd be fine, which did not help, so I started googling "what's a cocaine od feel like", and related topics. All this got me was the standard "call 911 right away" if you suspect someone has OD'd, yada, yada. The only productive info was to use an ice pack to lower my body temp, which seemed to make a difference, and was very soothing either way.
By now it's been somewhere between 30 minutes and an hour since I did the shot (I admittedly did not pay great attention to the clock), and I think I might feel a semblance of my faculties returning, if only the slightest bit. So I sit, with the ice pack moving between my forehead, neck, and chest; breathing deeply, and just trying to focus on not blacking out.
I sit, with the ice pack moving between my forehead, neck, and chest; breathing deeply, and just trying to focus on not blacking out.
I do this for maybe 30, 45 more minutes, until eventually it's almost 6am and I finally feel confident that I am not going to die. All in all, those 2 hours ended up being some of the most unsettling of my using career.
As I stated earlier, it's a rare occurrence that I do not feel like I am in control, and this was by far the farthest I've ever felt from being there. My mind and body were under siege, right on the very edge of being overwhelmed. For a good 30 minutes at least I thought that best case I'd wake up in the hospital after I passed out...and worst case I just wouldn't wake up. Unfortunately the only thing the experience taught me, was to consider my cumulative consumption, as well as the size of the individual doses when estimating the likelihood of overdose. Despite this frightening experience, my love of IV cocaine remains. I've always been a seeker, and pushing myself right up to those doors, the ones we all pass through eventually, never to return, is as exciting a journey one can take.
Pushing boundaries is all well and good, but I always have a contingency, just in case, and never fly alone.
[Reported Doses: ".5 gram cocaine, 2 grams heroin, 2 mg clonazepam"]
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.